MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0112710
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard preshaped keyhole on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the bard preshaped keyhole.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2014) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard preshaped keyhole on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the bard preshaped keyhole.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2004 ¿ patient was diagnosed with indirect left inguinal hernia thereby underwent open repair with bard pre-shaped mesh with keyhole (device 1).Per operative notes, ¿hernia sac was opened and excised sutured at its base.A piece of bard pre-shaped mesh with keyhole (device 1) was placed and sutured.¿ on (b)(6) 2015 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of bard pre-shaped mesh with keyhole (device 2).Per operative notes, ¿ the sac was mobilized and direct hernia was reduced.Bard pre-shaped mesh with keyhole (device 2) was placed over the inguinal canal and secured with sutures.¿ on (b)(6) 2019 - patient was diagnosed with recurrent right direct and indirect inguinal hernia and pain thereby underwent laparoscopic repair with implant of 3dmax mesh (device 3).Per operative notes, ¿ large direct inguinal hernia and small indirect inguinal hernia was noted.The direct and indirect hernia sac was reduced and dissected out.A medium 3dmax mesh (device 3) was placed into the abdomen sutured and tacked.¿.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14917285
Report Number1213643-2022-95106
Device Sequence Number17595778
Product Code FTL
UDI-Device Identifier00801741016554
UDI-Public(01)00801741016554(17)190928(10)HUYJ0140
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue Number0112710
Device Lot NumberHUYJ0140
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight84 KG